Ohio, 2011

Flooding in Ohio, April 16, 2011

April 16, 2011 · NWS PBZ · 2 events in 2 counties and zones

Showers and thunderstorms with heavy rain caused some small streams and creeks to be bankfull or overflow in the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Showers and thunderstorms with heavy rain caused some small streams and creeks to be bankfull or overflow in the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 16, 9:33 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 16, 9:33 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1033 AM EDT SAT APR 16 2011

.SYNOPSIS...
STRONG LOW PRESSURE SYSTEM HAS BROUGHT RAIN AND WINDY CONDITIONS
TO THE UPPER OHIO VALLEY FOR TODAY. A CROSSING COLD FRONT WILL END
THE WIDESPREAD RAIN BY TONIGHT, BUT SHOWER CHANCES WILL PERSIST
THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED FORECAST TO INCLUDE HIGH WIND WARNING FOR SEVERAL COUNTIES
NEAR THE APPALACHIAN MOUNTAINS PER RECENT REPORTS AND HRRR MODEL
OUTPUT SHOWING HIGH WIND GUSTS CAN REMAIN UNTIL EARLY AFTERNOON.

LOW PRESSURE WILL CONTINUE TO DIG TOWARD THE GREAT LAKES TODAY
SPREADING WIDESPREAD RAIN OVER THE UPPER OHIO VALLEY. INSTABILITY
PROGNOSIS AS PROVIDED VIA OP. MODELS AND SREF CONTINUE TO SUGGEST
A LACK OF THUNDERSTORM POTENTIAL AND THAT HAS BEEN CONSISTENT
EARLY THIS MORNING WITH UPSTREAM RADAR TRENDS. FORECAST WILL THUS
FEATURE A PRIMARY RAIN MENTION WITH TRANSITION TO SHOWERS AS THE
SYSTEMS MID LEVEL DRY SLOT SWEEPS OVER THE REGION LATER THIS
MORNING AND THIS AFTERNOON. GIVEN FORCING ALONG THE SURFACE FRONT,
STRONG WIND FIELD, AND SLIGHT COOLING PROJECTED IN THE MID
LEVELS, WILL INCLUDE A THUNDER CHANCE FOR AREAS SOUTH OF I 70 AND
A SLIGHT CHANCE ELSEWHERE.

HAVE AGAIN FORECAST RAIN AMOUNTS NEAR, OR UNDER HPC PROGNOSIS AND
MOST TOTALS HAVE BEEN LIMITED TO ABOUT AN INCH, WITH HIGHER
NUMBERS OVER AREAS EAST OF I 79. THIS SEEMS CONSISTENT WITH LATE
START OF PRECIPITATION, AND INITIALLY LIGHT RAIN OVERNIGHT AS WELL
AS EXPECTED PROGRESS OF THE PREVIOUSLY MENTIONED DRY SLOT AND
OCCLUDED/COLD FRONT.

AS FOR WIND, A TIGHT PRESSURE GRADIENT DEVELOPED BETWEEN THE LOW
HEADED TOWARD THE GREAT LAKES AND HIGH PRESSURE OVER NEW ENGLAND.
WINDY CONDITIONS WILL THUS CONTINUE TODAY AND WIND ADVISORY WAS
MAINTAINED FOR THE RIDGE ZONES AND COUNTIES IMMEDIATELY WEST OF
THEM AS PER THE POTENTIAL FOR FUNNELED AND DOWNSLOPED WIND GUSTS.
OTHERWISE, DEEP MIXING SHOULD REMAIN LIMITED DUE TO STRONG WARM
ADVECTION ABOVE THE BOUNDARY LAYER;THUS GUSTS ARE EXPECTED TO
REMAIN BELOW ADVISORY CRITERIA. BY AFTERNOON, PROJECTED MIXING
LEVEL DOES RISE AS PER NAM SOUNDINGS, BUT WIND MAGNITUDE OFF THE
SURFACE IS FORECAST TO WANE AND MOMENTUM TRANSFER FORECAST VIA
BUFKIT IS MARGINAL AT BEST.

NEAR TERM TEMPERATURE FORECAST IS A BLEND OF GUIDANCE AND HIGHS
SHOULD BE CLOSE TO NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
TEMPERATURES ARE FORECAST, AGAIN USING A GUIDANCE BLEND, TO DROP
INTO THE 30S/NEAR 40 TONIGHT. AS LATEST OP. MODELS AGAIN FORECAST
850 MB TEMPERATURES BELOW -3 C IN THE WAKE OF THE COLD FRONT, HAVE
REINTRODUCED RAIN/SNOW MENTION FOR COUNTIES NORTH AND EAST OF PITTSBURGH.

AS SURFACE TEMPERATURES WILL REMAIN ABOVE FREEZING AND AS PRECIPITATION
BY THAT TIME SHOULD BE SCATTERED OR LIGHT, NO MID APRIL ACCUMULATION
IS ANTICIPATED.

WITH COOLER AIR ALOFT, STEEPER LOW LEVEL LAPSE ARE ALSO EXPECTED
SUNDAY. WITH A STRONG WIND FIELD AGAIN EXPECTED ON THE SOUTH SIDE
OF GREAT LAKES LOW, WIND GUSTS MAY APPROACH THE ADVISORY CRITERIA
OF 45 MPH. WILL LIMIT GUSTS TO 40 MPH WITH TODAYS ISSUANCE AND
TASK DAY SHIFT WITH FURTHER EVALUATION.

VARIOUS MODEL OUTPUT INDICATES A DRY PERIOD EARLY ON SUNDAY, BUT
LATEST SOLUTIONS INDICATE SHOWER DEVELOPMENT ALONG FRONT FORECAST
NEAR, OR SOUTH OF INTERSTATE 70. RAIN CHANCES WERE INCLUDED WITH
HIGHER NUMBERS IN THAT AREA, BUT ALL ZONES WERE MENTIONED BY
SUNDAY NIGHT AND MONDAY AS PER LACK OF CONFIDENCE IN ACTUAL
BOUNDARY POSITION OR SUPPORT TIMING.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
WET PATTERN WILL CONTINUE THROUGH MUCH OF THE EXTENDED PERIOD AS A
SURFACE FRONTAL BOUNDARY REMAINS STRETCHED ALONG THE OHIO VALLEY AND
SURFACE WAVES RIDE ALONG THE FRONT.

ONE SURFACE LOW IS PROGGED TO PUSH INTO THE GREAT LAKES
WEDNESDAY...WITH THE NEXT ONE SLIDING ALONG THE FRONT INTO THE
DELMARVA REGION FRIDAY. IT REMAINS DIFFICULT AT THIS POINT TO RULE
OUT AT LEAST A CHANCE OF SHOWERS FOR ANY PARTICULAR TIME PERIOD.
SO WILL KEEP CHANCE POPS FOR EACH DAY NEXT WEEK...CLOSE TO HPC
GUIDANCE.

TEMPERATURES WILL BE 10 AND 15 DEGREES ABOVE NORMAL TUESDAY THROUGH
THURSDAY...COOLING TO NEAR NORMAL BY FRIDAY.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL MOVE OVER THE GREAT LAKES AND PUSH RAIN ACROSS
THE TERMINALS THROUGH THE MORNING HOURS. WINDS WILL BE THE MAIN
AVIATION IMPACT WITH THIS SYSTEM THIS MORNING. A TIGHTENED
PRESSURE GRADIENT WILL CONTINUE TO ALLOW FOR SOUTHEASTERLY WINDS
SUSTAINED AT 15-20KTS WITH GUSTS AROUND 30KTS. A FEW HIGHER GUSTS
WILL BE POSSIBLE WITH A DOWNSLOPING ENHANCEMENT AT KMGW/KLBE. IN
ADDITION, MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE AT TIMES
THIS MORNING WITH SHOWERS.

A FRONT WILL CROSS THE TERMINALS EARLY THIS AFTERNOON, WITH RAIN
SHOWERS INCREASING IN INTENSITY FOR A PERIOD WITH ITS PASSAGE AND A
WIND SHIFT TO SOUTHWESTERLY. MVFR VISIBILITIES WILL BE POSSIBLE WITH
THE HEAVIER SHOWERS. IN THE WAKE OF THE FRONT, CEILINGS WILL LOWER
TO MVFR BY 00Z SUNDAY.

RAIN SHOWERS WILL DIMINISH SATURDAY NIGHT WITH CEILING RESTRICTIONS
INTO SUNDAY MORNING. A FEW SNOW SHOWERS MAY MIX IN BRIEFLY ACROSS
THE TERMINALS NORTH OF KPIT BEFORE THE PRECIPITATION MOVES EAST OF
THE AREA.

ANOTHER FRONTAL BOUNDARY IS PROGGED TO PUSH INTO THE REGION MONDAY AND
TUESDAY BRINGING SCATTERED SHOWERS AND THE POTENTIAL FOR
RESTRICTIONS. A SURFACE LOW WILL MOVE ALONG THE FRONT AND INTO THE
GREAT LAKES WEDNESDAY, LIKELY INCREASING THE COVERAGE OF LOW
CEILINGS AND PRECIPITATION.

&&

.HYDROLOGY...
AREA RIVERS ARE EXPECTED TO RISE SHARPLY TONIGHT AND SUNDAY IN
RESPONSE TO TODAYS RAINFALL. MANY LOCATIONS ARE FORECAST TO REACH
ALERT STAGES ON THE DISTRICT RIVERS, BUT NO FLOODING IS
ANTICIPATED AT THIS TIME.

THE FLOOD ADVISORY REMAINS IN EFFECT FOR THE MONONGAHELA RIVER
PARKING WHARF THROUGH THE BEGINNING OF NEXT WEEK. WATER WILL RISE
AGAIN OVER THE WHARF LATE TONIGHT AND REMAIN THROUGH EARLY WEEK.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH WIND WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR MDZ001.
OH...NONE.
PA...WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR PAZ009-016-031.
     HIGH WIND WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR PAZ023-
     073>076.
WV...WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ021.
     HIGH WIND WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ022-023-
     041.

&&
Hazardous weather outlook, Apr 16, 9:43 AM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1043 AM EDT SAT APR 16 2011

MDZ001-PAZ023-073>076-WVZ022-023-041-171445-
GARRETT-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MONONGALIA-PRESTON-TUCKER-
1043 AM EDT SAT APR 16 2011

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

WINDS CAN GUST OVER 60 MPH INTO AFTERNOON.

LOCATIONS GETTING MORE THAN 1.5 INCHES OF RAIN TODAY CAN HAVE
AREAS WITH PONDED WATER AND POSSIBLY SMALL STREAM OVERFLOWS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ009-016-171445-
FOREST-JEFFERSON PA-
1043 AM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WINDS CAN GUST OVER 45 MPH INTO AFTERNOON.

LOCATIONS GETTING MORE THAN 1.5 INCHES OF RAIN TODAY CAN HAVE
AREAS WITH PONDED WATER AND POSSIBLY SMALL STREAM OVERFLOWS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ031-WVZ021-171445-
GREENE-MARION-
1043 AM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

WINDS CAN GUST OVER 45 MPH INTO AFTERNOON.

LOCATIONS GETTING MORE THAN 1.5 INCHES OF RAIN TODAY CAN HAVE
AREAS WITH PONDED WATER AND POSSIBLY SMALL STREAM OVERFLOWS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029-
WVZ001>004-012-171445-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE-
BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-HANCOCK-BROOKE-
OHIO-MARSHALL-WETZEL-
1043 AM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WINDS CAN GUST OVER 40 MPH INTO AFTERNOON.

LOCATIONS GETTING MORE THAN 1.5 INCHES OF RAIN TODAY CAN HAVE
AREAS WITH PONDED WATER AND POSSIBLY SMALL STREAM OVERFLOWS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 16, 10:08 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1108 AM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     NON-TSTM WND DMG LATROBE                 40.31N  79.38W
04/16/2011                   WESTMORELAND       PA   911 CALL CENTER

            TREES AND POWER LINES DOWN. 6000 UNITS WITH NO POWER.
            LATROBE AIRPORT 63 MPH GUST.

&&

CORRECTED REMARKS

EVENT NUMBER PBZ1100610

NWS
Local storm report, Apr 16, 10:09 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1109 AM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     NON-TSTM WND DMG LATROBE                 40.31N  79.38W
04/16/2011                   WESTMORELAND       PA   911 CALL CENTER

            TREES AND POWER LINES DOWN. 6000 UNITS WITH NO POWER.
            LATROBE AIRPORT 63 MPH GUST 950 AM.

&&

CORRECTED REMARKS

EVENT NUMBER PBZ1100610

NWS
Local storm report, Apr 16, 10:37 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1137 AM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     NON-TSTM WND DMG MORGANTOWN              39.63N  79.96W
04/16/2011                   MONONGALIA         WV   BROADCAST MEDIA

            TREES DOWN. SIDING OFF HOUSES.

&&

EVENT NUMBER PBZ1100616

NWS
Special weather statement, Apr 16, 10:49 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1149 AM EDT SAT APR 16 2011

OHZ041-PAZ007-008-013>015-020>022-029-WVZ001>003-161730-
COLUMBIANA-MERCER-VENANGO-LAWRENCE-BUTLER-CLARION-BEAVER-
ALLEGHENY-ARMSTRONG-WASHINGTON-HANCOCK-BROOKE-OHIO-
INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE...
CLARION...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER...
PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG...
FREEPORT...APOLLO...WASHINGTON...CANONSBURG...DONORA...
CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...TORONTO...
WEIRTON...WHEELING
1149 AM EDT SAT APR 16 2011

...RAIN SHOWERS WITH GUSTY WINDS...

THE NATIONAL WEATHER SERVICE ADVISES WINDS CAN GUST OVER 40 MPH
WITH THE SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS THAT WILL
PASS THROUGH THE AREA THIS NOONTIME HOUR.

THERE CAN ALSO BE BRIEFLY HEAVY RAIN THAT MAY CAUSE PONDED WATER
ON ROADS AS WELL AS REDUCE VISIBILITY.

WHEN SHOWERS GET HEAVY AND WINDS GET GUSTY, ITS SAFEST TO TAKE
SHELTER INDOORS. TRAVELERS, SLOW DOWN AND PULL OVER IF YOU HAVE
TO.

PLEASE REPORT WEATHER RELATED PROBLEMS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

OHZ039-040-048>050-057>059-068-069-WVZ004-012-161730-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-MARSHALL-WETZEL-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...MOUNDSVILLE...
NEW MARTINSVILLE
1149 AM EDT SAT APR 16 2011

...BEWARE OF PONDED WATER FROM RECENT HEAVY RAIN...

THE NATIONAL WEATHER SERVICE ADVISES THAT THE HEAVY RAIN THAT HAS
JUST ENDED MAY CAUSE PONDING OF WATER WHERE DRAINAGE IS POOR AND SMALL
STREAMS MAY BRIEFLY OVERFLOW.

REMEMBER, NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

PLEASE REPORT WEATHER RELATED PROBLEMS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Apr 16, 10:50 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1150 AM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     NON-TSTM WND DMG FAIRMONT                39.48N  80.14W
04/16/2011                   MARION             WV   BROADCAST MEDIA

            TREES DOWN ONTO POWERLINES ON HAMPTON ROAD

&&

EVENT NUMBER PBZ1100617

NWS
Local storm report, Apr 16, 10:51 AM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1151 AM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     NON-TSTM WND DMG MASONTOWN               39.55N  79.80W
04/16/2011                   PRESTON            WV   911 CALL CENTER

            TREES DOWN NEAR MASONTOWN... FELLOWSVILLE... AND
            TUNNELTON

0947 AM     NON-TSTM WND DMG OAKLAND                 39.41N  79.41W
04/16/2011                   GARRETT            MD   911 CALL CENTER

            TREES DOWN.

0948 AM     NON-TSTM WND DMG PARSONS                 39.09N  79.68W
04/16/2011                   TUCKER             WV   911 CALL CENTER

            TREES AND POWER LINES DOWN.

0950 AM     NON-TSTM WND DMG INDIANA                 40.62N  79.15W
04/16/2011                   INDIANA            PA   911 CALL CENTER

            TREES DOWN.

1040 AM     NON-TSTM WND DMG UNIONTOWN               39.90N  79.72W
04/16/2011                   FAYETTE            PA   TRAINED SPOTTER

            ROOF DAMAGE

1046 AM     NON-TSTM WND DMG CONNELLSVILLE           40.02N  79.59W
04/16/2011                   FAYETTE            PA   911 CALL CENTER

            TREES AND POWER LINES DOWN.

1050 AM     NON-TSTM WND DMG LATROBE                 40.31N  79.38W
04/16/2011                   WESTMORELAND       PA   911 CALL CENTER

            TREES AND POWER LINES DOWN. 6000 UNITS WITH NO POWER.
            LATROBE AIRPORT 63 MPH GUST 950 AM.

1132 AM     NON-TSTM WND DMG MORGANTOWN              39.63N  79.96W
04/16/2011                   MONONGALIA         WV   BROADCAST MEDIA

            TREES DOWN. SIDING OFF HOUSES.

1137 AM     NON-TSTM WND DMG FAIRMONT                39.48N  80.14W
04/16/2011                   MARION             WV   BROADCAST MEDIA

            TREES DOWN ONTO POWERLINES ON HAMPTON ROAD

&&

EVENT NUMBER PBZ1100611 PBZ1100612 PBZ1100613 PBZ1100614 PBZ1100615
PBZ1100609 PBZ1100610 PBZ1100616 PBZ1100617

NWS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Guernsey

When
April 16, 11:44 AM EST to 2:45 PM EST
Where
Guernsey County, Quaker City to 0.3 mi SW of Quaker City
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.970, -81.300

Emergency management reported a small stream overflow and flooding SR 265.

Flood, Columbiana

When
April 16, 12:20 PM EST to 3:30 PM EST
Where
Columbiana County, 0.52 mi W of East Palestine to 0.53 mi W of East Palestine
Cause
Heavy Rain
Property damage
$5,000
Reported by
Storm Chaser
Coordinates
40.830, -80.540

Water on roadways from creeks near East Palestine Elementary school.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295536, 295534.